| Catalog Number |
5959480 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
| Date of Event |
02/12/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2012 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device 1).Per op notes, "the hernia was noted in the lower portion of the abdomen.A sepramesh ip (device 1) was placed to the anterior abdominal wall using sutures." on (b)(6) 2012 - patient was diagnosed with symptomatic incarcerated ventral hernia thereby underwent open repair with the implant of sepramesh ip (device 2) and lysis of adhesions.Per op notes, "a vertical midline incision was made to the prior scar, extensive adhesiolysis was performed.A sepramesh ip (device 2) was placed using prolene sutures.Once the mesh was in place, the superior aspect of old hernia site was closed with additional prolene sutures." on (b)(6) 2016 - patient was diagnosed with incarcerated recurrent incisional hernia with small bowel obstruction thereby underwent open repair with the implant of ventralight st mesh (device 3) and lysis of adhesions.Per op notes, "extensive lysis of adhesions within the hernia sac to free the bowel.Identified the prior mesh (device 1 and 2), it appeared to have folded up on itself and was located superiorly within the hernia sac.A ventralight st mesh (device 3) was secured to the prior mesh superiorly.".
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2012) is considered to be a best estimate.This emdr represents the sepramesh ip (device 2).An additional supplemental emdr was submitted to represent the bard/davol sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.